Hello again Everyone,

I just wanted to post an update on my situation. I had my J pouch takedown near the end of June. Since my surgery I have had cramping and bleeding. I had a scope done with my surgeon and active pouchitis was found to be the culprit.. I was put on 14 days of Cipro. Almost immediately the cramping issue dissipated. However, bleeding never stopped, if anything it might have increased a bit. I told my surgeon, and was placed on another four weeks of antibiotics, this time a mix of Cipro and Flagyl. I'm about a week in and I still am not getting cramps but bleeding is still an issue. 

I called and left a message for my surgeon again today. 

What is freaking me out is this is exactly how my UC was. I bled every day for a year until my surgery. I am not keen on the idea of loosing the J pouch too. 

Other then the bleeding, I feel excellent! I'm back at work full time, I road trip, I do everything I used to do. I'm only in the bathroom around 4-5 times a day... It seems great...except for the bleeding. XP

Has anyone experienced something similar? Do you guys still think this sounds like a normal situation?

Thank you all for your words of wisdom, getting through these surgeries can be rough. It is amazing having the ability to reach out to other people that have been through it. 

 

Original Post

Bleeding is more commonly  associated with cuffitis than pouchitis. You could easily have (or have had) both. Cuffitis often responds to mesalamine enemas or suppositories (like Canasa). Sometimes rectal steroids (Uceris or Cortenema or Cortifoam) are used, especially when mesalamine alone fails. Uceris would usually have fewer side effects than the other steroids.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×